Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 32, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 20, 2015, 6:44 PM EDT for 4 counties in North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2015, 6:44 PM EDT (22:44 UTC)
- Expired
- Apr 20, 2015, 7:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Durham County, NC, Orange County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
717
WUUS52 KRAH 202244
SVRRAH
NCC037-063-135-183-202330-
/O.NEW.KRAH.SV.W.0032.150420T2244Z-150420T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
EASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
WESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 730 PM EDT
* AT 644 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED OVER PITTSBORO...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...HILLSBOROUGH...PITTSBORO...
CARRBORO...RDU INTERNATIONAL...APEX AND HOLLY SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF ON OR NEAR JORDAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3606 7869 3565 7869 3559 7905 3560 7906
3562 7914 3558 7919 3557 7920 3556 7920
3572 7931 3606 7910
TIME...MOT...LOC 2244Z 243DEG 33KT 3568 7916
$$
ELLIS2 follow-up statements
375
WWUS52 KRAH 202258
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT MON APR 20 2015
NCC037-063-135-183-202330-
/O.CON.KRAH.SV.W.0032.000000T0000Z-150420T2330Z/
ORANGE NC-CHATHAM NC-WAKE NC-DURHAM NC-
658 PM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN ORANGE...EASTERN CHATHAM...WESTERN WAKE AND DURHAM
COUNTIES...
AT 657 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED 8 MILES EAST OF PITTSBORO...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...PITTSBORO...CARRBORO...RDU
INTERNATIONAL...APEX...HOLLY SPRINGS AND MORRISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY YOUR
REPORT. THIS ACT MAY SAVE THE LIVES OF OTHERS IN THE PATH OF
DANGEROUS WEATHER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
IF ON OR NEAR JORDAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3606 7869 3565 7869 3559 7905 3560 7906
3562 7914 3565 7916 3566 7918 3570 7919
3572 7915 3606 7902
TIME...MOT...LOC 2257Z 243DEG 33KT 3574 7902
$$
ELLIS792
WWUS52 KRAH 202322
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
722 PM EDT MON APR 20 2015
NCC037-063-135-183-202331-
/O.EXP.KRAH.SV.W.0032.000000T0000Z-150420T2330Z/
ORANGE NC-CHATHAM NC-WAKE NC-DURHAM NC-
722 PM EDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE...EASTERN
CHATHAM...WESTERN WAKE AND DURHAM COUNTIES WILL EXPIRE AT 730 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EASTERN CHATHAM COUNTY UNITL 745 PM
LAT...LON 3606 7869 3565 7869 3559 7905 3560 7906
3562 7914 3565 7916 3566 7918 3570 7919
3572 7915 3606 7902
TIME...MOT...LOC 2319Z 243DEG 33KT 3574 7902
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:30 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 20, 3:30 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT MON APR 20 2015 .SYNOPSIS...A COLD FRONT WILL TRACK EAST ACROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST LATE TONIGHT THROUGH TUESDAY... THEN SHIFT OFF THE COAST TUESDAY NIGHT INTO WEDNESDAY. A COLD FRONT WILL APPROACH FROM THE NORTH WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM MONDAY... NOW THROUGH THIS EVENING: NUMEROUS SIGNALS CONTINUE TO SUPPORT AN ENHANCED RISK OF SEVERE STORMS IN CENTRAL NC. HEATING/MIXING DISSIPATED THE WEAK CAP OVER THE REGION NEARLY 2 HOURS AGO... YIELDING EXPLOSIVE CONVECTION TO OUR SW OVER NE GA AND UPSTATE SC. SEE NO REASON WHY THIS WON'T CONTINUE TO EXPAND NORTHEASTWARD TOWARD CENTRAL NC OVER THE NEXT FEW HOURS. KINEMATICS REMAIN ROBUST WITH EFFECTIVE DEEP LAYER SHEAR OVER 40 KTS (ACCORDING TO SPC MESOANALYSES) AND RAP ANALYSES REVEALING A LONG STRAIGHT LINE HODOGRAPH SUPPORTIVE OF SPLITTING SUPERCELLS. MLCAPE AND MUCAPE VALUES ARE RAPIDLY GROWING AND NOW SIT NEAR 1000 J/KG AND 1500-2000 J/KG RESPECTIVELY... AND LOW LEVEL LAPSE RATES HAVE REACHED NEAR 8 C/KM. THESE FACTORS ALONG WITH DERIVED PARAMETERS INCLUDING THE CRAVEN SIGSVR AND SUPERCELL COMPOSITE PARAMETER SUPPORT SUSTAINED SUPERCELLS. PW VALUES ARE ABOVE NORMAL BUT NOT INCREDIBLY HIGH... AND THIS MAY LIMIT COVERAGE SOMEWHAT INITIALLY... BUT ALL INDICATIONS ARE THAT CONVECTION WILL GROW AND CONGEAL INTO A LINEAR MCS OR OR MULTICELL CLUSTERS AFFECTING A LARGER AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL STILL LOOK TO BE THE PRIMARY THREATS... GIVEN THE LONG STRAIGHT HODOGRAPH AND FAT CAPE IN THE 0C TO -30C LAYER WITH CONVECTION ALLOWING MODELS INDICATING STRONG UPDRAFTS. INTENSE TORNADOES LOOK TO BE LESS LIKELY WITH LCL HEIGHTS UP TO 1000 M CURRENTLY AND SOMEWHAT MARGINAL STORM RELATIVE HELICITY VALUES... BUT A FEW TORNADOES REMAIN POSSIBLE IN THIS ENVIRONMENT. STORM MOTION IS EXPECTED TO BE 40-50 MPH FROM THE WSW... AND THESE TRANSLATIONAL SPEEDS WILL EXACERBATE THE EFFECTS OF ANY STRONG WINDS ASSOCIATED WITH INDIVIDUAL STORMS. STRONG TO SEVERE CONVECTION NOW OVER THE GSP CWA WILL CONTINUE TO EXPAND TO THE NE... SO EXPECT THE GREATEST SEVERE RISK OVER CENTRAL NC TO BE BETWEEN 4 PM AND 8 PM... GRADUALLY TAPERING DOWN AFTERWARD... WITH LITTLE MORE THAN ISOLATED TRAILING SHOWERS AFTER 11 PM. AFTER MIDNIGHT: THE COLD FRONT WILL MOVE ESE THROUGH CENTRAL NC BETWEEN MIDNIGHT AND 6 AM... AND EXPECT CLEARING SKIES WITH THE ONSET OF DOWNSLOPE LOW LEVEL FLOW AND A DRYING COLUMN. STILL EXPECT LOWS FROM AROUND 50 IN THE NW TO AROUND 60 SE AS COOLER AIR RUSHES IN LATE. -GIH && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 330 PM MONDAY... THE COLD FRONT WILL HAVE PUSHED JUST SE OF THE FORECAST AREA BY DAYBREAK TUE... WITH HIGH PRESSURE BUILDING IN FROM THE GULF STATES... THEN DRIFTING ACROSS GA/SRN SC. FORECAST SOUNDINGS SHOW A STABLE AND DRY COLUMN WITH JUST A FEW FLAT CU NEAR THE TOP OF THE MIXED LAYER IN THE AFTERNOON. A PASSING WEAK VORTICITY MAX COULD ALSO BRING A STREAM OF MID/HIGH CLOUDS IN THE EVENING. HIGHS BELOW NORMAL AT 68-74 WITH PARTLY TO MOSTLY SUNNY SKIES. MOSTLY CLEAR TUE NIGHT WITH THE HIGH SHIFTING OFF THE COAST. LOWS 44-50. -GIH && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 300 PM MONDAY... WEDNESDAY THROUGH THURSDAY NIGHT...DRY CONDITIONS WILL PERSIST ON WEDNESDAY AS HIGH PRESSURE ACROSS THE SOUTHEAST US GRADUALLY SLIPS OFFSHORE WEDNESDAY MORNING/EARLY AFTERNOON. ANOTHER COLD FRONT WILL APPROACH THE AREA LATE WEDNESDAY INTO THURSDAY. HOWEVER...LIMITED MOISTURE RETURN AHEAD OF THIS SYSTEM WILL KEEP PRECIP CHANCES MINIMAL. NEVERTHELESS...WILL KEEP A SLIGHT CHANCE POP IN THE FORECAST FOR WEDNESDAY NIGHT/EARLY THURSDAY...BUT MOST PLACES WILL LIKELY STAY DRY AND THOSE THAT SEE PRECIP WILL HAVE MEAGER AMOUNTS. HIGHS ON WEDNESDAY WILL RISE INTO THE MID/UPPER 70S...WHILE ON THURSDAY HIGHS WILL RANGE FROM THE UPPER 60S ACROSS THE NORTH (EARLIER FRONTAL PASSAGE) TO THE MID 70S FURTHER SOUTH. OVERNIGHT LOWS WILL GENERALLY BE IN THE MID/UPPER 40S TO LOWER 50S (COOLEST THURSDAY NIGHT BEHIND THE FRONT). FRIDAY THROUGH MONDAY...UNCERTAINTY REMAINS FAIRLY HIGH WITH RESPECT TO THE END OF THE WEEK AND ESPECIALLY INTO THE WEEKEND. THE OVERALL PATTERN INDICATES THE AFOREMENTIONED COLD FRONT WILL STALL JUST SOUTH OF THE REGION FOR THE END OF THE WEEK. THEN...AS A SOUTHERN STREAM SYSTEM APPROACHES...MULTIPLE WAVES OF LOW PRESSURE WILL RIDE ALONG THIS BOUNDARY...SPREADING PRECIP BACK INTO THE AREA. HOWEVER...AS CAN BE EXPECTED THIS FAR OUT...DETAILS HAVE YET TO BE WORKED OUT. REGARDLESS...WILL SHOW POPS EARLY IN THE WEEKEND WITH... AS OF NOW AT LEAST...DRIER CONDITIONS BY SUNDAY. MONDAY ALSO LOOKS TO BE DRY...BUT ANOTHER SYSTEM IS PROGGED TO BE ON OUR DOORSTEP BY LATE MONDAY/MONDAY NIGHT. TEMPS WILL GENERALLY BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE TIME FRAME. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 1230 PM MONDAY... EARLIER MVFR CIGS AT INT/GSO/RDU/FAY HAVE SCATTERED OUT... AND EXPECT RWI TO FOLLOW SUIT AND BECOME SCT IN THE NEXT HOUR. SCATTERED STORMS ARE EXPECTED TO FORM OVER NRN GA AND UPSTATE SC THEN MOVE TO THE NE... LIKELY AFFECTING INT/GSO 19Z-23Z... RDU 20Z-00Z... AND FAY/RWI 21Z-01Z. VFR CONDITIONS WILL GENERALLY CONTINUE FOR THE NEXT 24 HRS... BUT CIGS/VSBYS IN AND NEAR STORMS WILL DROP TO MVFR OR BRIEFLY IFR. ENHANCED WIND GUSTS OVER 50 MPH AND HAIL GREATER THAN 1 INCH IN DIAMETER REMAIN POSSIBLE WITH THESE SCATTERED STORMS. EVEN OUTSIDE OF STORMS... WINDS FROM THE SW AT 10-15 KTS GUSTING TO 20-30 KTS WILL PERSIST... VEERING AROUND TO WESTERLY WITH DIMINISHING GUSTS AFTER PASSAGE OF A COLD FRONT AFTER 04Z. A SHORT PERIOD OF MVFR CIGS ARE POSSIBLE WITH FRONTAL PASSAGE... BUT GENERALLY WE EXPECT VFR CONDITIONS LATE TONIGHT THROUGH THE END OF THE TAF VALID PERIOD WITH MOSTLY CLEAR SKIES. LOOKING BEYOND 18Z TUE... VFR CONDITIONS SHOULD HOLD THROUGH WED AS HIGH PRESSURE BUILDS OVER THE REGION. A FEW HOURS OF SUB-VFR CIGS/VSBYS WITH A FEW SHOWERS ARE POSSIBLE WED EVENING/NIGHT INTO EARLY THU AS A DISTURBANCE MOVES QUICKLY ACROSS THE DEEP SOUTH AND SOUTHEAST STATES. VFR CONDITIONS AND COOLER WEATHER WILL FOLLOW FOR LATE THU INTO SAT. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...KRD AVIATION...HARTFIELD
Hazardous weather outlook, Apr 20, 2:55 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT MON APR 20 2015 NCZ007>010-021>026-038>041-073>076-083-084-211030- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- 255 PM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ...ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL INTENSIFY OVER CENTRAL NORTH CAROLINA THIS AFTERNOON INTO THIS EVENING... ALONG AND AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION LATER TONIGHT. ANY STORMS THAT DEVELOP MAY QUICKLY BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS OVER 60 MPH AND QUARTER TO GOLFBALL SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ011-027-028-042-043-077-078-085-086-088-089-211030- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 255 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL INTENSIFY OVER CENTRAL NORTH CAROLINA THIS AFTERNOON INTO THIS EVENING... ALONG AND AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION LATER TONIGHT. ANY STORMS THAT DEVELOP MAY QUICKLY BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS OVER 60 MPH AND QUARTER TO GOLFBALL SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Apr 20, 5:05 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 NNW RDU INTERNATIONAL 35.91N 78.80W
04/20/2015 E0.25 INCH WAKE NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1500620
GIHLocal storm report, Apr 20, 5:23 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 NNE BETHEL HILL 36.53N 78.87W
04/20/2015 M1.00 INCH PERSON NC TRAINED SPOTTER
HAIL GRADUALLY INCREASED IN SIZE FROM PEAS TO QUARTERS
BETWEEN 457 AND 502 PM.
&&
EVENT NUMBER RAH1500621
ELLISLocal storm report, Apr 20, 5:38 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 2 NNE BETHEL HILL 36.53N 78.87W
04/20/2015 M1.00 INCH PERSON NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1500622
GIHLocal storm report, Apr 20, 6:03 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 3 N LAKE TOWNSEND 36.22N 79.79W
04/20/2015 M58 MPH GUILFORD NC TRAINED SPOTTER
SPOTTER REPORTED 58 MPH WIND GUST ON HOME WEATHER
STATION
&&
EVENT NUMBER RAH1500623
ELLISSpecial weather statement, Apr 20, 6:10 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT MON APR 20 2015
NCZ023>025-039-040-075-202300-
RANDOLPH NC-ORANGE NC-MOORE NC-CHATHAM NC-DURHAM NC-ALAMANCE NC-
610 PM EDT MON APR 20 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF SOUTHEASTERN RANDOLPH...SOUTHERN ORANGE...NORTH CENTRAL MOORE...
CHATHAM...SOUTHWESTERN DURHAM AND SOUTHERN ALAMANCE COUNTIES UNTIL
700 PM EDT...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR SILER CITY...MOVING
NORTHEAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...GRAHAM...HILLSBOROUGH...PITTSBORO...SILER
CITY...CARRBORO...GOLDSTON...SWEPSONVILLE AND STALEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3607 7883 3561 7899 3558 7892 3552 7897
3555 7903 3561 7908 3562 7914 3557 7920
3556 7920 3557 7924 3553 7927 3556 7929
3554 7932 3553 7931 3552 7935 3548 7935
3545 7959 3582 7956 3607 7939
TIME...MOT...LOC 2210Z 238DEG 32KT 3579 7943
ELLISLocal storm report, Apr 20, 6:27 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
627 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 5 SSW ROSEMARY 36.38N 77.72W
04/20/2015 HALIFAX NC 911 CALL CENTER
ONE TREE DOWN NEAR INTERSECTION OF ROUTE 903 AND PINEY
GROVE CHURCH ROAD.
&&
EVENT NUMBER RAH1500624
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:24 PM EDT | Special Weather Statement | RAH | Chatham, Cumberland, Harnett, Lee | 51 min |
| Apr 19, 9:23 PM EDT | Special Weather Statement | RAH | Sampson | 37 min |
| Apr 19, 9:54 PM EDT | Special Weather Statement | RAH | Wayne | 66 min |
| Apr 20, 12:43 AM EDT | Special Weather Statement | RAH | Sampson | 32 min |
| Apr 20, 12:46 AM EDT | Special Weather Statement | RAH | Sampson | 29 min |
| Apr 20, 1:02 AM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 43 min |
| Apr 20, 1:23 AM EDT | Special Weather Statement | RAH | Sampson | 22 min |
| Apr 20, 1:42 AM EDT | Special Weather Statement | RAH | Wayne | 33 min |
| Apr 20, 1:44 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Sampson, Wayne, Wilson | 3 hr |
| Apr 20, 2:00 AM EDT | Special Weather Statement | RAH | Edgecombe | 30 min |
| Apr 20, 2:18 AM EDT | Special Weather Statement | RAH | Halifax | 57 min |
| Apr 20, 10:38 AM EDT | Special Weather Statement | RAH | Davidson | 52 min |
| Apr 20, 10:54 AM EDT | Special Weather Statement | RAH | Alamance, Forsyth, Guilford, Randolph | 66 min |
| Apr 20, 1:42 PM EDT | River Flood Warning | RAH | Davidson, Davie | 38 hr |
| Apr 20, 2:30 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 45 min |
| Apr 20, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 40 min |
| Apr 20, 2:56 PM EDT | Special Weather Statement | RAH | Harnett | 49 min |
| Apr 20, 3:09 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee | 31 min |
| Apr 20, 3:11 PM EDT | Special Weather Statement | RAH | Chatham | 64 min |
| Apr 20, 3:15 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 30 min |
| Apr 20, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 25 min |
| Apr 20, 3:39 PM EDT | Special Weather Statement | RAH | Wake | 36 min |
| Apr 20, 3:42 PM EDT | Special Weather Statement | RAH | Durham | 33 min |
| Apr 20, 3:47 PM EDT | Special Weather Statement | RAH | Lee | 28 min |
| Apr 20, 4:01 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Apr 20, 4:16 PM EDT | Special Weather Statement | RAH | Granville | 44 min |
| Apr 20, 4:19 PM EDT | Severe Thunderstorm Warning | RAH | Person | 41 min |
| Apr 20, 4:24 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 31 min |
| Apr 20, 4:28 PM EDT | Special Weather Statement | RAH | Wake | 62 min |
| Apr 20, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 26 min |
| Apr 20, 4:47 PM EDT | Special Weather Statement | RAH | Davidson | 43 min |
| Apr 20, 4:57 PM EDT | Special Weather Statement | RAH | Warren | 48 min |
| Apr 20, 5:00 PM EDT | Special Weather Statement | RAH | Franklin | 45 min |
| Apr 20, 5:03 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 26 min |
| Apr 20, 5:22 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 53 min |
| Apr 20, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 46 min |
| Apr 20, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Moore, Randolph, Stanly | 62 min |
| Apr 20, 6:10 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Orange | 50 min |
| Apr 20, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 50 min |
| Apr 20, 6:56 PM EDT | Special Weather Statement | RAH | Stanly | 34 min |
| Apr 20, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 49 min |
| Apr 20, 7:13 PM EDT | Special Weather Statement | RAH | Franklin, Wake | 47 min |
| Apr 20, 7:48 PM EDT | Special Weather Statement | RAH | Lee | 57 min |
| Apr 20, 7:53 PM EDT | Special Weather Statement | RAH | Wake | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.